Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 37, NWS Austin/San Antonio, TX

August 25, 200623 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Aug 25, 2006, 9:43 AM CDT for 23 counties in Texas. It took effect at Aug 25, 2006, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2006, 9:43 AM CDT (14:43 UTC)
In effect from
Aug 25, 2006, 2:00 PM CDT
Expired
Aug 25, 2006, 8:00 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
All 23 counties

Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1862 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 251443
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 AM CDT FRI AUG 25 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM UNTIL 8 PM THIS AFTERNOON
AND EVENING FOR THE COUNTIES GENERALLY ALONG AND WEST OF I35 AND
I37...

.INCREASING SOUTH AND SOUTHEAST WINDS OF 10 TO 20 MPH DURING THE
AFTERNOON AND HUMIDITIES FALLING TO NEAR 25 OR JUST BELOW 25
PERCENT WILL RESULT IN ELEVATED FIRE DANGER.

TXZ171>173-183>192-202>206-217>220-228-260100-
/O.NEW.KEWX.FW.W.0037.060825T1900Z-060826T0100Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT-
943 AM CDT FRI AUG 25 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

A TIGHTER PRESSURE GRADIENT AND HUMIDITIES AGAIN FALLING TO NEAR 25
PERCENT OR JUST BELOW 25 PERCENT WILL RESULT IN ELEVATED FIRE
DANGER THIS AFTERNOON AND EVENING. SOUTH AND SOUTHEAST WINDS OF 10
TO 15 MPH WITH GUSTS BETWEEN 15 AND 20 MPH WILL DEVELOP AS HUMIDITIES
DROP TO CRITICAL LEVELS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Aug 25, 6:42 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 25, 6:42 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 AM CDT FRI AUG 25 2006

.AVIATION...
VFR SKIES WILL PREVAIL WITH 10-30 SCT 250 SCT LIFTING TO 35-60 SCT
250 SCT BY 17Z, THEN LOWERING TO 10-30 SCT AFTER 09Z. PATCHY MVFR
CIGS 10-20 BKN PSBL ALONG THE ESCARPMENT AND SSF TO AUS CORRIDOR
UNTIL 14Z AND AFTER 09Z. ISOLD SHRA/TSRA PSBL BETWEEN 18Z AND 00Z.
S TO SE WINDS 5 TO 15 KTS WITH OCNL GUSTS 15 TO 20 KTS WILL
PREVAIL.

&&

.PREV DISCUSSION... (ISSUED 320 AM CDT FRI AUG 25 2006)

DISCUSSION...BROAD SUBTROPICAL RIDGE PATTERN CONTINUES BUT WILL
WEAKEN SLIGHTLY THROUGH THE FORECAST PERIOD. WESTERLIES NORTH OF
FORECAST AREA WILL BRING DISTURBANCES INTO NORTH TEXAS EARLY NEXT
WEEK WHICH MAY DEVELOP SHOWERS AND STORMS NORTH OF THE AREA AND
WORK THEIR WAY SOUTH ON OUTFLOWS INTO SOUTH CENTRAL TEXAS.
THEREFORE...SLIGHT CHANCES PUT INTO FORECAST FOR MUCH OF NEXT WEEK.
GUIDANCE TEMPERATURES LOOK REASONABLE FOR LOWS AND BETTER (THAN
YESTERDAYS SOLUTION) INITIALLY FOR HIGH TEMPERATURES...HOWEVER..IN
THE SUNDAY THROUGH TUESDAY TIME FRAME..GFS MODEL HAS TRENDED BACK
TOWARD CLIMATOLOGY AND HAVE RAISED HIGH TEMPERATURES A FEW DEGREES
EACH DAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02/04
Hazardous weather outlook, Aug 25, 8:47 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 AM CDT FRI AUG 25 2006

TXZ171>173-183>194-202>209-217>225-228-261200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
847 AM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
DRY AND HOT CONDITIONS WILL PREVAIL AGAIN THIS AFTERNOON WITH
WINDS AND RELATIVE HUMIDITIES APPROACHING CRITICAL LEVELS...MAINLY
ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS BETWEEN 3 AND 8 PM
CDT. THE ELEVATED FIRE DANGER WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE ELEVATED FIRE DANGER WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.